Alert archive / New York / Gale Watches in 2023
Gale Watch 7, NWS Buffalo, NY
NWS Buffalo, NY issued this gale watch at Oct 7, 2023, 3:49 AM EDT. It took effect at Oct 8, 2023, 11:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 7, 2023, 3:49 AM EDT (07:49 UTC)
- In effect from
- Oct 8, 2023, 11:00 AM EDT
- Expired
- Oct 7, 2023, 1:38 PM EDT
- In force
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
074 WHUS71 KBUF 070749 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 349 AM EDT Sat Oct 7 2023 LOZ043>045-071600- /O.EXT.KBUF.SC.Y.0092.231007T1200Z-231008T1500Z/ /O.NEW.KBUF.GL.A.0007.231008T1500Z-231009T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 349 AM EDT Sat Oct 7 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 11 AM EDT SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, west winds 15 to 25 knots and waves 7 to 10 feet expected. For the Gale Watch, west winds to 35 knots and waves 11 to 15 feet possible. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...For the Small Craft Advisory, from 8 AM this morning to 11 AM EDT Sunday. For the Gale Watch, from Sunday morning through late Sunday night. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LEZ040-041-071600- /O.EXT.KBUF.SC.Y.0092.000000T0000Z-231010T1200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 349 AM EDT Sat Oct 7 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY... * WHAT...West winds 15 to 25 knots and waves 6 to 9 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 8 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-071600- /O.EXT.KBUF.SC.Y.0092.231007T0900Z-231010T1200Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 349 AM EDT Sat Oct 7 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY... * WHAT...West winds to 30 knots and waves 7 to 10 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 8 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ063>065-071600- /O.NEW.KBUF.GL.A.0007.231008T1500Z-231009T0900Z/ Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 349 AM EDT Sat Oct 7 2023 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...West winds to 35 knots and waves 12 to 16 feet possible. * WHERE...The open waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...From Sunday morning through late Sunday night. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ Hitchcock/AR
2 follow-up statements
806 WHUS71 KBUF 071422 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1022 AM EDT Sat Oct 7 2023 LOZ043>045-072230- /O.CON.KBUF.SC.Y.0092.000000T0000Z-231008T1500Z/ /O.CON.KBUF.GL.A.0007.231008T1500Z-231009T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1022 AM EDT Sat Oct 7 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, west winds 15 to 25 knots and waves 7 to 10 feet expected. For the Gale Watch, west winds to 35 knots and waves 11 to 15 feet possible. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...For the Small Craft Advisory, from 8 AM this morning to 11 AM EDT Sunday. For the Gale Watch, from Sunday morning through late Sunday night. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LEZ040-041-072230- /O.CON.KBUF.SC.Y.0092.000000T0000Z-231010T1200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1022 AM EDT Sat Oct 7 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WHAT...West winds 15 to 25 knots and waves 6 to 9 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 8 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-072230- /O.CON.KBUF.SC.Y.0092.000000T0000Z-231010T1200Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1022 AM EDT Sat Oct 7 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WHAT...West winds to 30 knots and waves 7 to 10 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 8 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ063>065-072230- /O.CON.KBUF.GL.A.0007.231008T1500Z-231009T0900Z/ Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 1022 AM EDT Sat Oct 7 2023 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...West winds to 35 knots and waves 12 to 16 feet possible. * WHERE...The open waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...From Sunday morning through late Sunday night. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
735 WHUS71 KBUF 071738 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 138 PM EDT Sat Oct 7 2023 LOZ043-080300- /O.EXT.KBUF.SC.Y.0092.000000T0000Z-231010T1200Z/ /O.CAN.KBUF.GL.A.0007.231008T1500Z-231009T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 138 PM EDT Sat Oct 7 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY... ...GALE WATCH IS CANCELLED... * WHAT...Southwest winds to 30 knots and waves 10 to 13 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...Until 8 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-045-080300- /O.CON.KBUF.SC.Y.0092.000000T0000Z-231008T1500Z/ /O.UPG.KBUF.GL.A.0007.231008T1500Z-231009T0900Z/ /O.NEW.KBUF.GL.W.0012.231008T1500Z-231009T0900Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 138 PM EDT Sat Oct 7 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... ...GALE WARNING IN EFFECT FROM 11 AM SUNDAY TO 5 AM EDT MONDAY... * WHAT...For the Small Craft Advisory, west winds to 30 knots and waves 7 to 10 feet. For the Gale Warning, west winds to 35 knots and waves 10 to 14 feet expected. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to the Saint Lawrence River. * WHEN...For the Small Craft Advisory, until 11 AM EDT Sunday. For the Gale Warning, from 11 AM Sunday to 5 AM EDT Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LOZ063>065-080300- /O.UPG.KBUF.GL.A.0007.231008T1500Z-231009T0900Z/ /O.NEW.KBUF.GL.W.0012.231008T1500Z-231009T0900Z/ Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 138 PM EDT Sat Oct 7 2023 ...GALE WARNING IN EFFECT FROM 11 AM SUNDAY TO 5 AM EDT MONDAY... * WHAT...West winds to 35 knots and waves 11 to 15 feet expected. * WHERE...The open waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...From 11 AM Sunday to 5 AM EDT Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ040-041-080300- /O.CON.KBUF.SC.Y.0092.000000T0000Z-231010T1200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 138 PM EDT Sat Oct 7 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WHAT...West winds to 30 knots and waves 6 to 9 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 8 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-080300- /O.CON.KBUF.SC.Y.0092.000000T0000Z-231010T1200Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 138 PM EDT Sat Oct 7 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WHAT...West winds to 30 knots and waves 7 to 10 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 8 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Oct 7, 3:36 AM EDT, 13 minutes earlier.
Area forecast discussion, Oct 7, 3:36 AM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
336 AM EDT Sat Oct 7 2023
.SYNOPSIS...
A secondary cold front will cross the area today, with much colder
air spilling into eastern Great Lakes. The colder air will then
induce lake effect rain showers east of both lakes, some of which
could become locally heavy at times east of Lake Ontario by tonight
through Monday. Unsettled weather will likely persist through
Tuesday before drier weather briefly returns for Wednesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
A slow moving cold front will continue to produce moderate to
at times heavy rain for some locales east of Lake Ontario (Lewis
Co.) early this morning.
Otherwise...a secondary cold front will rapidly approach from
the west arriving between 09Z-10Z early this morning. This
boundary will be marked by another round of showers that will
work quickly from west to east. Strong CAA behind this boundary
will then bring in a much colder airmass across the Lower Lakes
as the mid-level trough begins to push into the region. While
widespread rain showers will likely continue east of Lake
Ontario, showers will diminish in coverage across much of
western New York as a dry slot works across the CWA. That
said...with a much colder airmass filtering across the warmer
waters of Lake Erie, we should see some lake induced showers
initially northeast of the lake this morning. Wind are then
advertised to veer more to the west by this afternoon which will
then take lake induce showers northeast of Lake Erie south and
more focused across the Chautauqua ridge. With winds shifting
more to the northwest by this evening, upstream connections will
then bring in lake moisture off Lake Huron all while it is
becoming colder aloft with H85 temps dropping to +2c (delta t/s
over 20c) and lake EQLs are rising over 15kft. Once synoptic
rain begin to taper east of Lake Ontario we'll start seeing
signs of developing lake effect off Ontario by this evening.
This lake effect off Ontario will become *much* more organized
by tonight into Sunday. With the longer fetch coming into play
moderate to heavy lake effect rain will be possible off Lake
Ontario.
The bigger story today will be the airmass change compared to what
we have seen the past several days. Highs today will be found in the
50s for many locales. Westerly winds will also increase as well with
gusts of 20-25 mph near the lakes and over the western Niagara
Frontier.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
...HEAVY LAKE EFFECT RAIN EAST OF LAKE ONTARIO SUNDAY THROUGH
MONDAY...
The main concern and impact through the short term period will be
lake effect rain potential east of Lake Ontario and Lake Erie. The
heaviest rain is expected east/northeast of Lake Ontario Sunday
through Monday morning, with some potential for flooding if the band
of lake effect rain stays in one location long enough. Strong lake
induced instability will support a chance of thunder in the more
organized lake effect rain bands.
A deep mid level closed low will make a slow cyclonic loop across
southern Ontario and Quebec Sunday through Tuesday, supporting a
protracted period of cool/moist cyclonic flow over the Great Lakes
and a very long lasting lake effect rain episode. In general, the
setup is more favorable off Lake Ontario with much deeper moisture
and synoptic scale support in closer proximity to the mid level low.
Outside of lake effect areas expect a few scattered showers at
times, most notably Sunday afternoon as a shortwave moves through
the base of the mid level trough and across the eastern Great Lakes.
Off Lake Ontario...
Expect a band of moderate to heavy lake effect rain to be ongoing
Sunday morning across Oswego County in westerly flow. Boundary layer
flow is forecast to gradually back to the southwest Sunday and
Sunday night, carrying lake effect rain northward across the Tug
Hill region Sunday, and into Jefferson County by Monday morning.
Flow will continue to back Monday, with lake effect rain expected to
move north across Watertown and end up in the Thousand Islands
region by afternoon. The band of lake effect rain may move all the
way to the Canadian side of the Saint Lawrence River Monday night
through Tuesday as flow backs to 210-220 degrees.
Rainfall totals Sunday through Monday will be dependent on how long
the lake effect rain can stay in any one location. There is the
potential for 2-3" of rain if the northward movement is relatively
slow, even higher of the band stalls in one location. This may
result in an isolated risk of flooding across northern Oswego,
western Lewis, and much of Jefferson counties Sunday through Monday.
Off Lake Erie...
Westerly flow will direct most of the lake effect rain into the
western Southern Tier Sunday through Monday. Mesoscale model
guidance suggests a strong likelihood of an upstream connection to
Lake Huron at times, which will locally enhance the Lake Erie
banding. There will be less synoptic scale moisture and support over
Lake Erie, and the shorter westerly fetch will keep rain totals
lower than Lake Ontario. Nonetheless, there may be some localized 1-
1.5" totals across the western Southern Tier Sunday through Monday.
Boundary layer flow is forecast to back to the southwest Monday
night, carrying lake effect rain northward into the Buffalo Metro
area. The lengthening fetch over Lake Erie will likely result in a
more organized band overnight and intensifying rainfall rates, with
locally heavy rain possible in the Buffalo Metro area Monday night
through Tuesday.
Also of note, a band of lake effect rain with origins from Lake
Huron and the west end of Lake Ontario may impact areas along the
south shore of Lake Ontario across Niagara/Orleans/Monroe counties
Sunday through Sunday evening. Backing boundary layer flow Sunday
night will then bring an end to this potential.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
The very persistent mid level closed low over Ontario and Quebec
will continue to spin in place Tuesday night through Wednesday
night, gradually weakening with time. This will continue to support
lake effect rain potential northeast of Lake Erie and Lake Ontario
Tuesday night through Wednesday, and possibly all the way through
Thursday northeast of Lake Ontario. Rainfall rates and amounts will
gradually diminish with time as inversion heights begin to lower
and synoptic scale support weakens. The lake effect potential will
finally end by later Thursday or Thursday night as the mid level low
dislodges and moves east into the Canadian Maritimes.
Our attention then turns back to the synoptic scale, with another
potent system moving into the western Great Lakes Thursday night and
Friday. The timing and track details of this system have shown a
good deal of uncertainty over the past few days, and that continues
with the new 00Z model suite with notable run to run and inter-model
differences with the handling of the system. In general, expect a
chance of showers Thursday as a warm front approaches or crosses the
eastern Great Lakes, with ongoing rain chances Friday as the trough
and associated surface low approach from the west.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
A secondary cold front will move from west to east across area
terminals today. Colder air behind this front will induce lake
effect rain showers initially northeast of Lake Erie before settling
south of KBUF by this evening. This will create at time sub-VFR
conditions within the heavy rain showers. Otherwise...VFR will
continue at area terminals not impacted by the lake effect rain
showers.
Tonight...VFR can be expected at most terminals not impacted by the
lake effect rain. Lake effect rain will mainly impact locations east
and southeast of both lakes.
Outlook...
Outlook... Sunday and Monday...Areas of MVFR with occasional
showers. Lake effect rain east of the lakes with local IFR.
Tuesday...Mainly VFR conditions in scattered showers.
Wednesday...Mainly VFR.
&&
.MARINE...
Persistent low pressure over southeast Canada and a much cooler
airmass will then bring a period of moderate to strong westerlies
today through early next week. This will bring a multi-day period of
HIGH END Small Craft Advisory conditions to Lake Erie and Lake
Ontario. Winds will reach their strongest Sunday into Monday when
sustained winds will potentially reach 35 knots on the east end of
Lake Ontario. This is where gale watches have been issued.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 2 AM EDT Tuesday for LEZ040-041.
Small Craft Advisory until 2 AM EDT Tuesday for
LOZ042.
Small Craft Advisory from 8 AM this morning to 2 AM EDT
Tuesday for LOZ043>045.
&&
SYNOPSIS...AR
NEAR TERM...AR/JLA
SHORT TERM...Hitchcock
LONG TERM...Hitchcock
AVIATION...AR
MARINE...AR/JLAHazardous weather outlook, Oct 6, 2:50 PM EDT, 12 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 250 PM EDT Fri Oct 6 2023 NYZ001>005-010>014-019>021-085-071900- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee- Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 250 PM EDT Fri Oct 6 2023 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-071900- Oswego-Jefferson-Lewis- 250 PM EDT Fri Oct 6 2023 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Moderate to heavy rain is expected. The heaviest rain is expected this evening and overnight across Lewis County toward the western Adirondacks. Minor flooding is possible on smaller creeks and streams as well as in poor drainage areas and low-lying areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Lake effect rain is expected east of Lake Ontario Saturday night through Monday. The lake effect rain may produce locally heavy rainfall amounts, possibly resulting in localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-071900- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 250 PM EDT Fri Oct 6 2023 This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...This afternoon and tonight. There is a chance of waterspouts tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Waterspouts are possible Saturday and Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-071900- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 250 PM EDT Fri Oct 6 2023 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of waterspouts late Saturday and Saturday night. Gale force winds are possible on Lake Ontario Sunday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-071900- Upper Niagara River and Buffalo Harbor-Lower Niagara River- 250 PM EDT Fri Oct 6 2023 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-071900- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 250 PM EDT Fri Oct 6 2023 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JLA
In the hours before
Special weather statement, Oct 7, 12:06 AM EDT, 3 hours 43 minutes before
Special Weather Statement National Weather Service Buffalo NY 1206 AM EDT Sat Oct 7 2023 NYZ008-070600- Lewis- 1206 AM EDT Sat Oct 7 2023 ...HEAVY RAINFALL WILL CONTINUE ACROSS SOUTHEAST LEWIS COUNTY... A band of very heavy rainfall will continue through 2 AM EDT across southeast Lewis County. Additional rainfall amounts of 1 to 2 inches are possible where the rain persists the longest. Excessive runoff from heavy rain will result in high water levels in small streams and minor flooding in poor drainage areas. Locations impacted include... Lyonsdale, Greig, Port Leyden, Lyons Falls, Constableville, Turin, Mohawk Hill, West Leyden, Talcottville, and Brantingham. Torrential rainfall is occurring and may lead to localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4342 7553 4343 7558 4395 7515 4361 7511 Hitchcock
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 12:06 AM EDT | Special Weather Statement | BUF | Lewis | 114 min |
| Oct 7, 12:25 AM EDT | Flash Flood Warning | BUF | Lewis | 6 hr |
| Oct 7, 9:29 AM EDT | Special Marine Warning | BUF | 2 hr | |
| Oct 7, 12:35 PM EDT | Special Marine Warning | BUF | 85 min | |
| Oct 7, 1:38 PM EDT | Gale Warning | BUF | 38 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.